Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 

 

On generators of $ L/R\sp 2$ Lie algebras


Author: Vladimir Shpilrain
Journal: Proc. Amer. Math. Soc. 119 (1993), 1039-1043
MSC: Primary 17B01; Secondary 17B40
DOI: https://doi.org/10.1090/S0002-9939-1993-1154249-X
MathSciNet review: 1154249
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ L$ be a free Lie algebra of finite rank $ n$ and $ R$ its arbitrary ideal. A necessary and sufficient condition for $ n$ elements of the Lie algebra $ L/{R^2}$ to be a generating set is given. In particular, we have a criterion for $ n$ elements of a free Lie algebra of rank $ n$ to be a generating set which is similar to the corresponding group-theoretic result due to Birman (An inverse function theorem for free groups, Proc. Amer. Math. Soc. 41 (1973), 634-638).


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 17B01, 17B40

Retrieve articles in all journals with MSC: 17B01, 17B40


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1993-1154249-X
Article copyright: © Copyright 1993 American Mathematical Society